Supraversión de la mirada en intoxicación mortal por bupropión

Luis Cartier R, Cristian Romero O, Gerardo Pérez P

Resumen


Upgaze or sustained elevation of the eyes, is an alteration of ocular motility initially described in hypoxic coma. We report a 65-year-old woman admitted with hypotension and alteration of sensorium due to the ingestion of 9.5 g of Bupropion. She presented two seizures of short duration, without epileptic activity on the EEG. She had a persistent asynchronous myoclonus in extremities, tachycardia and prolonged Q-t. She suffered a cardiac arrest caused by asystole, which recovered quickly in five minutes. At that moment, upgaze appeared, associated with a persistent ocular opening, which persisted for days, but finally disappeared, without remission of coma. A magnetic resonance imaging done at the eighth day, showed hyperintensity of the oval center and corpus callosum which disappeared in a new imaging study done 30 days later, where images of hypoxia in the basal nuclei and cortex appeared. The patient died forty seven days after admission. Up-gaze is an ominous oculomotor alteration linked to an important but incomplete damage in the cerebral cortex, a condition that perverts some sequences of the ocular opening, reversing the Bell phenomenon and producing eyelid retraction.

Palabras clave


Bupropion; Coma; Hypoxia; Leukoencephalopathies

Texto completo:

PDF final